January 12, 2021 Tags: Plastic Surgery News
Now that the FDA-approved Moderna and Pfizer COVID-19 vaccinations are being circulated, individuals with dermal filler or other cosmetic injections want to know if they will experience side effects after receiving the vaccination. At least three people with facial filler have reported lip and facial swelling near the site of their injections post-vaccination. However, filler treatment and complications expert, Dr. Joel L. Cohen explains that FDA-approved dermal filler is injected every day in the United States and poses a very low risk of adverse reaction for those getting the COVID vaccine. Also, Dr. Cohen mentions that facial and lip swelling has been reported in dermal filler patients in the past after receiving any type of vaccine, which can be a response of an activated immune system. Aside from vaccines, common infections such as respiratory and sinus infections as well as dental abscesses can also trigger a swelling response in patients with dermal filler. The risk of facial swelling after receiving the COVID vaccine is very rare. However, it is treatable with steroids, antibiotics, or antihistamines to alleviate inflammation. Overall, Dr. Cohen suggests that the benefits of getting the COVID vaccine far outweigh the very small risk of side effects for dermal filler patients. If you have cosmetic injections and happen to experience a swelling reaction after getting the COVID vaccine, your board-certified plastic surgeon or dermatologist will have the experience needed to effectively treat your side effects.
Learn more: https://www.newbeauty.com/side-effects-covid-vaccine/